Alert archive / Illinois / Freeze Warnings in 2018
Freeze Warning 7, NWS St. Louis, MO
NWS St. Louis, MO issued this freeze warning at Apr 19, 2018, 2:46 AM CDT for Fayette County, Marion County, Illinois. It took effect at Apr 20, 2018, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2018, 2:46 AM CDT (07:46 UTC)
- In effect from
- Apr 20, 2018, 1:00 AM CDT
- Expired
- Apr 20, 2018, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
Counties Fayette County, IL, Marion County, IL
The radar
The Evansville,IN radar (KVWX), 125 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
181 WWUS73 KLSX 190746 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 246 AM CDT Thu Apr 19 2018 ILZ065-070-192115- /O.NEW.KLSX.FZ.W.0007.180420T0600Z-180420T1400Z/ Fayette IL-Marion IL- Including the cities of Centralia, Salem, and Vandalia 246 AM CDT Thu Apr 19 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... The National Weather Service in Saint Louis has issued a Freeze Warning, which is in effect from 1 AM to 9 AM CDT Friday. * TIMING...Late tonight and early Friday morning. * TEMPERATURES...Low temperatures will be 30 to 32 degrees. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ILZ064-069-074-079-098>102-MOZ041-047>052-059>065-072>075-084-085- 099-192115- /O.NEW.KLSX.FR.Y.0002.180420T0600Z-180420T1400Z/ Bond IL-Boone MO-Calhoun IL-Callaway MO-Clinton IL-Cole MO- Crawford MO-Franklin MO-Gasconade MO-Iron MO-Jefferson MO- Jersey IL-Lincoln MO-Madison IL-Madison MO-Moniteau MO-Monroe IL- Montgomery MO-Osage MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO- Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington IL- Washington MO- Including the cities of Alton, Belleville, Cahokia, Chester, Columbia, Edwardsville, Farmington, Fulton, Jefferson City, Saint Charles, Saint Louis, Sparta, Sullivan, Union, and Washington 246 AM CDT Thu Apr 19 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... The National Weather Service in Saint Louis has issued a Frost Advisory, which is in effect from 1 AM to 9 AM CDT Friday. * TIMING...Late tonight and early Friday morning. * TEMPERATURES...Low temperatures will be in the lower to mid 30s. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Those with agricultural interests in the Advisory area should protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ Britt
3 follow-up statements
666 WWUS73 KLSX 192018 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 318 PM CDT Thu Apr 19 2018 ILZ065-070-200900- /O.CON.KLSX.FZ.W.0007.180420T0600Z-180420T1400Z/ Fayette IL-Marion IL- Including the cities of Centralia, Salem, and Vandalia 318 PM CDT Thu Apr 19 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * TIMING...Late tonight and early Friday morning. * TEMPERATURES...Dropping to around 30 degrees. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ILZ064-069-074-079-098>102-MOZ041-047>052-059>065-072>075-084-085- 099-200900- /O.CON.KLSX.FR.Y.0002.180420T0600Z-180420T1400Z/ Bond IL-Boone MO-Calhoun IL-Callaway MO-Clinton IL-Cole MO- Crawford MO-Franklin MO-Gasconade MO-Iron MO-Jefferson MO- Jersey IL-Lincoln MO-Madison IL-Madison MO-Moniteau MO-Monroe IL- Montgomery MO-Osage MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO- Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington IL- Washington MO- Including the cities of Alton, Belleville, Cahokia, Chester, Columbia, Edwardsville, Farmington, Fulton, Jefferson City, Saint Charles, Saint Louis, Sparta, Sullivan, Union, and Washington 318 PM CDT Thu Apr 19 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * TIMING...Late tonight and early Friday morning. * TEMPERATURES...Dropping to 32 to 35 degrees. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Those with agricultural interests in the Advisory area should protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ GKS
629 WWUS73 KLSX 200904 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 404 AM CDT Fri Apr 20 2018 ILZ065-070-201400- /O.CON.KLSX.FZ.W.0007.000000T0000Z-180420T1400Z/ Fayette IL-Marion IL- Including the cities of Centralia, Salem, and Vandalia 404 AM CDT Fri Apr 20 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TIMING...Early this morning. * TEMPERATURES...In the lower 30s. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ILZ064-069-074-079-098>102-MOZ041-047>052-059>065-072>075-084-085- 099-201400- /O.CON.KLSX.FR.Y.0002.000000T0000Z-180420T1400Z/ Bond IL-Boone MO-Calhoun IL-Callaway MO-Clinton IL-Cole MO- Crawford MO-Franklin MO-Gasconade MO-Iron MO-Jefferson MO- Jersey IL-Lincoln MO-Madison IL-Madison MO-Moniteau MO-Monroe IL- Montgomery MO-Osage MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO- Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington IL- Washington MO- Including the cities of Alton, Belleville, Cahokia, Chester, Columbia, Edwardsville, Farmington, Fulton, Jefferson City, Saint Charles, Saint Louis, Sparta, Sullivan, Union, and Washington 404 AM CDT Fri Apr 20 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TIMING...Early this morning. * TEMPERATURES...In the mid 30s. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Those with agricultural interests in the Advisory area should protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ Maples
784 WWUS73 KLSX 201411 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 911 AM CDT Fri Apr 20 2018 ILZ065-070-201515- /O.EXP.KLSX.FZ.W.0007.000000T0000Z-180420T1400Z/ Fayette IL-Marion IL- Including the cities of Centralia, Salem, and Vandalia 911 AM CDT Fri Apr 20 2018 ...FREEZE WARNING HAS EXPIRED... Temperatures have risen above the freezing mark this morning. $$ ILZ064-069-074-079-098>102-MOZ041-047>052-059>065-072>075-084-085- 099-201515- /O.EXP.KLSX.FR.Y.0002.000000T0000Z-180420T1400Z/ Bond IL-Boone MO-Calhoun IL-Callaway MO-Clinton IL-Cole MO- Crawford MO-Franklin MO-Gasconade MO-Iron MO-Jefferson MO- Jersey IL-Lincoln MO-Madison IL-Madison MO-Moniteau MO-Monroe IL- Montgomery MO-Osage MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO- Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington IL- Washington MO- Including the cities of Alton, Belleville, Cahokia, Chester, Columbia, Edwardsville, Farmington, Fulton, Jefferson City, Saint Charles, Saint Louis, Sparta, Sullivan, Union, and Washington 911 AM CDT Fri Apr 20 2018 ...FROST ADVISORY HAS EXPIRED... Temperatures have risen well above the freezing mark this morning and frost has melted or evaporated. $$ GKS
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Apr 19, 12:02 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 19, 12:02 AM CDT, 2 hours 44 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1202 AM CDT Thu Apr 19 2018 .SHORT TERM... (Through Late Thursday Afternoon) Issued at 310 PM CDT Wed Apr 18 2018 A cold front extending from a surface low over southwest IN southwest through southeastern MO will continue moving southeastward. Strong and gusty west-northwest surface winds will continue late this afternoon and early this evening, but then begin to gradually diminish later this evening and overnight as a strong surface ridge over the northern Plains builds southeastward into MO. Will continue the Wind Advisory for central MO and southwest IL until 7 PM with sustained speeds of 20 to 35 mph and gusts as high as 45 mph. Unseasonably cold temperatures can be expected tonight and Thursday. It appears that the winds will be too high and there will be too much cloudiness for much frost late tonight and early Thursday morning. The clouds will gradually clear out from north-northwest to south-southeast on Thursday. GKS .LONG TERM... (Thursday Night through Next Wednesday) Issued at 310 PM CDT Wed Apr 18 2018 Good radiational cooling can be expected Thursday night near the surface ridge axis due to a light surface wind, a clear sky, and low surface dew points for April. These conditions will lead to frost formation late Thursday night with lows in the lower to middle 30s. May eventually need to issue a Frost Advisory for late Thursday night and early Friday morning where the growing season has begun. Warmer conditions can be expected by Friday afternoon with upper level ridging over the central US, and as surface winds become east-southeasterly on the backside of the retreating surface ridge. An upper level low and associated surface low will pass well south of our area this weekend. Showers may move into parts of southeast MO Saturday night on the northern fringes of the precipitation shield, then into southwestern IL on Sunday. Due to the slow movement of the upper level low, showers may linger across parts of southeast MO and southwest IL Sunday night and Monday. An upper level trough and associated cold front may bring a quick shot of showers to much of the area in the Tuesday to Wednesday time frame. The quicker operational GFS model has the system moving through on Tuesday, while the less progressive ECMWF model favors Wednesday. With these timing differences will keep the pops on the low side. GKS && .AVIATION... (For the 06z TAFs through 06z Thursday Night) Issued at 1152 PM CDT Wed Apr 18 2018 Clouds continue to rotate south across the region. A broken deck of MVFR cigs across ern IA is expected to move south overnight impacting KUIN. These cigs shud reach KSUS/KCPS around sunrise Thurs morning. However, what the coverage of these clouds will be by that time is more uncertain. Believe that as the sun rises, some heating will help breaks in the clouds fill in somewhat. However, this may be south of KSUS/KCPS. Going forecast may have clouds clearing out too quickly and more CU may develop thru the morning, then dissipate thru the afternoon. Believe the lower cigs will remain east of KCOU and have kept this TAF VFR. Winds will continue to slowly diminish thru sunrise and into Thurs. Winds will also become more nly thru Thurs. SPECIFICS FOR KSTL: Main question is if MVFR cigs across IA will hold together to reach terminal. Have kept a MVFR deck around sunrise Thurs morning as at least some patches shud remain and may fill in somewhat with sunrise. Going forecast may also have clouds clearing out too quickly as developing CU may persist thru the morning hours. Winds will continue to slowly diminish overnight and become nly Thurs morning. Tilly && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 18, 7:24 PM CDT, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 724 PM CDT Wed Apr 18 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 724 PM CDT Wed Apr 18 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Kelly
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:46 AM CDT | Frost Advisory | LSX | Bond, Calhoun, Clinton, Jersey, Madison, Monroe and 3 more | 30 hr |
Nearby
Freeze Warnings in Illinois, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.